Wednesday, October 31, 2007

Hey! Check out this conference if you can... "Here and Now": African and African American Art and Film Conference.


"Here and Now: African and African American Art and Film Conference focuses on contemporary expressions in art and cinema from multiple perspectives within the realm of African and African American visual culture. This four-day conference looks at how African and African American artists interpreted, documented, chronicled, and created images over the last twenty years. By re-examining visual history through the voices of artists, art historians, filmmakers, photographers, activists, editors, writers, collectors and gallerists, “Here and Now” encourages a diverse perspective of the imagery created in the 21st century. For more information and a schedule of events please visit:

www.hereandnownyu.com

The conference is free, but space is limited. To pre-register email: register@hereandnownyu.com or call 212-864-4500 x264.

The conference is organized and hosted by the Tisch School of the Arts and the Institute for African American Affairs at New York University. Co-sponsored by the W.E.B. Du Bois Institute for African and African American Research, The Studio Museum in Harlem, The Whitney Museum of American Art and the Friends of MOMA."

Thursday, 15 November 2007, 6:00 p.m. – 9:00 p.m.

OPENING SESSION
Location: Cantor Film Center – Room 200

6:00 – 8:00 p.m. Registration/Check-in

6:30 – 7:45 p.m. Welcome Panel: How Do We See Ourselves in Art and Film
Moderator: Sheril Antonio
Panelists: Danny Glover, Manthia Diawara, Anna Maria Horsford, Zola Maseko,
Jihan El Tahri, Moussa Sene Absa, and Ed Guerrero.
8:00 – 9:00 p.m. Film: The Foreigner by Zola Maseko 1997, 17 min.

Friday, 16 November 2007, 8:30 a.m. – 9:30 p.m.

ART SESSIONS
Location: King Juan Carlos I of Spain Center

8:30 – 9:00 a.m. Continental Breakfast and Registration
9:00 – 9:15 a.m. Welcome
9:15 – 11:00 a.m. Panel: Black Artists and American Museums
Moderator: Bridget Cooks.
Panelists: Jonathan Binstock, Valerie Cassel Oliver, Howardena Pindell

11:15 – 1:00 p.m. Panel: Artists and Educators I: Trends in Art
Moderator: Nancy Barton
Panelists: Sandra Jackson Dumont, Sarah Lewis, Myra Greene,
Arturo Lindsay, C. Daniel Dawson

1:00 – 2:00 p.m Lunch Break

2:00 – 3:45 p.m Panel: Word and Image
Moderator: Franklin Sirmans
Panelists: Quincy Troupe, halley k. harrisburg, Carla Williams,
Richard Powell, David C. Driskell

4:00 – 5:45 p.m. Panel: Image and Exchange: Strategies at Home and Abroad
Moderator: Isolde Brielmaier
Panelists: Terry Adkins, Huey Copeland, Naomi Beckwith, Krista Thompson

Location: Cantor Film Center – Room 200

6:30 – 7:30 p.m. Keynote Conversation: Connections and Collaborations
Carrie Mae Weems in conversation with Kori Newkirk
Introduction by Deborah Willis

FILM SESSIONS
Location: Tisch School of the Arts - Room 006

11:30 – 5:30 P.m. Registration

12:00 – 1:30 p.m. Screening: Langston Hughes: The Dream Keeper, documentary by St. Clair Bourne, 60 min.
Introduction by Clyde Taylor.

1:30 – 2:30 p.m. Lunch

2:30 – 5:00 p.m. Screening: Cuba, An African Odyssey, documentary by Jihan El Tahri, 2007, 120 min.
Introduction by Manthia Diawara.

5:30 – 7:30 p.m. Screening: Juju Factory, fiction by Balufu Bakupa Kanyinda, 2007, 90 min.
Introduction with Yemane Demissie.

RECEPTION
Location: Tisch School of the Arts - Riese Family Lounge, lst floor

8:00 – 9:30 p.m. Performance: Music by KAISSA
Welcome by Associate Dean Sheril Antonio, Manthia Diawara, Henry Louis Gates, Jr., and Danny Glover

Saturday 17 November 2007, 9:00 a.m. – 9:00 p.m.

ART SESSIONS
Location: Yalincak Auditorium, Room 101

9:00 - 9:30 a.m. Registration

9:30 – 11:15 a.m. Panel: Curators and Critics
Moderator: Kellie Jones.
Panelists: Salah M. Hassan, Alvia Wardlaw, Christine Y. Kim, Trevor Schoonmaker, Cheryl Finley

11:15 – 12:30 p.m. Lunch Break

12:30 – 2:00 p.m. Panel:Contemporary Artists in Conversation
Moderator: Sarah Lewis.
Panelists: Leslie Hewitt, Wangechi Mutu, Mickalene Thomas, Hank Willis Thomas, Kehinde Wiley

2:30 – 3:45 p.m. Panel:Artists and Educators II: On Particularism
Moderator: Romi Crawford.
Panelists: Whitfield Lovell, Emma Amos, Leslie King-Hammond, Gwendolyn DuBois Shaw, Melvin Edwards

4:00 – 5:30 p.m. Panel:The Artist and the Art Market
Moderator: Nancy Lane.
Panelists: June Kelly, Jack Shainman, Charles Guice, Alvin Hall, CCH Pounder

FILM SESSIONS
Location: Cantor Film Center – Room 200

10:30 – Noon Screening: Handsworth Songs, documentary by John Akomfrah, 1986, 58 min.
Introduction with Awam Amkpa.

12:30 – 2:00 p.m. Screening: The 12 Disciples of Nelson Mandela, documentary by Thomas Harris, 2005, 73 min.
Introduction with Awam Amkpa.

2:00 – 3:00 p.m. Lunch

3:00 – 5:00 p.m. Screening: Teranga Blues, fiction by Moussa Sene Absa, 2007, 95min.
Introduction with Clyde Taylor.

5:00 – 6:30 p.m. Screening: “Homage to Ousmane Sembène” Ousmane Sembène, the Making of African Cinema by Manthia Diawara, 1993, 56 min.
Introduction with Clyde Taylor and Manthia Diawara.

RECEPTION AND EXHIBITION PREVIEW
Location: Studio Museum in Harlem

7:00 – 9:00 p.m. Exhibition: Kori Newkirk: 1997-2007

Sunday 18 November, 9:00 a.m. – 5:00 p.m.

CONTINENTAL BREAKFAST AND EXHIBITION PREVIEW
Location: Whitney Museum of American Art

9:00 – 11:00 a.m. Exhibition: Kara Walker: My Complement, My Enemy, My Oppressor, My Love
Welcome by Margie Weinstein

Location: Institute of African American Affairs

Noon - 1:30 P.M. Exhibition Preview and Reception: Ming Smith and Terry Boddie

FILM SESSIONS
Location: Cantor Film Center - Room 200

2:00 – 4:30 p.m. Panel: Contemporary Filmmakers in Conversation
Moderator: Manthia Diawara.
Panelists: Jacquie Jones, Mahen Bonetti, CCH Pounder and the filmmakers, John Akomfrah,
Balufu Bakupa Kanyinda, Jihan El Tahri, Zola Maseko, St Clair Bourne, Thomas Allen Harris,
Moussa Sene Absa. Clyde Taylor.

4:30 - 4:45 p.m. Closing Remarks by Deborah Willis and Manthia Diawara.

5:00 – 7:30 p.m. Screening: Drum, fiction by Zola Maseko, 2004, 94 min.
Introduction with Ed Guerrero.

0 Comments:

Post a Comment

Links to this post:

Create a Link

<< Home